MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; STENT, ILIAC

W.L. GORE & ASSOCIATES GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; STENT, ILIAC
Catalog Number BXA051902A
Medical Device Problem Codes Patient-Device Incompatibility (2682); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 08/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the manufacturing records verified that the lot met release requirements.The device was not returned.Consequently, a direct product analysis was not possible.All information has been placed on file for use in tracking and trending.
 
Event or Problem Description
The fsa reported the following: the patient presented for endovascular repair.According to the doctor, the target location for the gore® viabahn® vbx balloon expandable endoprosthesis (vbx device) was the left renal with a tight orifice.The doctor manually 'shaped' the vbx device before putting it onto the wire.The doctor proceeded to advance the vbx device through a short 7fr terumo sheath from the groin to the left renal.The doctor was unable to cannulated the renal so attempted to withdraw the vbx device back into the sheath.During the attempted withdrawal, the device dislodged from the balloon but was still on the wire.The doctor successfully used the dislodged vbx device to treat a different lesion in the external iliac.The patient is fine.
 
Additional Manufacturer Narrative
Corrected data: h6.Method code 2.Additional manufacturer narrative: g5.- pre-1938.G5.- otc product.The complaint was for a stent dislodging from the delivery system balloon while attempting to advance the vbx to the left renal artery with a tight orifice.After being unable to access the renal, it was reported that the device was attempted to be pulled back into the introducer sheath when the dislodgement occurred.The ifu warns, ¿do not withdraw the gore® viabahn® vbx balloon expandable endoprosthesis back into the introducer sheath once the endoprosthesis is fully introduced.Withdrawing the gore® viabahn® vbx balloon expandable endoprosthesis back into the sheath can cause dislocation and / or damage to the endoprosthesis¿¿ based on the engineer evaluation of the information obtained during the investigation, no product design or manufacturing anomalies were detected.

Brand Name
GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key9073696
Report Number2017233-2019-00865
Device Sequence Number1749271
Product Code NIO
UDI-Device Identifier00733132637096
UDI-Public00733132637096
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Catalogue NumberBXA051902A
Device Lot Number18756561
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/16/2019
Supplement Report FDA Received Date10/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR